MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #3 16MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #3 16MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-316
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994)
Date of Event 08/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
This report is for nerve damage & extreme pain after revision of the patient's left knee.I had a total knee replacement done and have had major issues with it.The plastics were loose causing my knee to buckle, lock up, have excess side to side movement, constant pain in my left knee and, fell down stairs because of it.I had a revision surgery done on (b)(6) 2020, where the plastics were replaced.I have made multiple trips to my orthopedic doctor for severe pain in my knee before and after the second surgery with no avail.I am extremely unhappy with the results of the knee replacement and now, suffer nerve damage and constant extreme pain in my left knee.I was told to reach out to the bbb to report my issue however, i decided to give y¿all a chance to make this right.The pain in my knee is so severe that i can¿t sleep at night nor can i perform normal day to day activities.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: tritanium bplate triathlon s3; cat# 5536b300; lot# ctd19862, triathlon asymmetric x3 patella; cat# 5551-g-299; lot# 76hn, triathlon p/a cr beaded #4l; cat# 5517f401; lot# bxj7l, simplex p speedset full dose 1 pack; cat# 6192-1-001; lot# dby005, it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Additional Manufacturer Narrative
Reported event: an event regarding pain and patient factors (nerve damage) involving a triathlon insert was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical information by a clinical consultant indicated: "the patient appeared to undergo a revision knee surgery with replacement of the polyethylene increasing the thickness to 16mm for complaints of pain and instability.No sound conclusions may be made due to the lack of medical records.Device or procedure related adverse event: no device related issues were apparent.Root cause and confirmation: a root cause cannot be determined due to a lack of medical information.A revision surgery can be confirmed." product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient continues to experience pain and "nerve damage" post-revision of stryker implants.A review of the provided medical records by a clinical consultant was performed and could not confirm the reported event due to insufficient information provided.Further information such as pathology reports and pre- and post-operative x-rays as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
 
Event or Problem Description
This report is for nerve damage & extreme pain after revision of the patient's left knee.I had a total knee replacement done and have had major issues with it.The plastics were loose causing my knee to buckle, lock up, have excess side to side movement, constant pain in my left knee and, fell down stairs because of it.I had a revision surgery done on (b)(6) 2020, where the plastics were replaced.I have made multiple trips to my orthopedic doctor for severe pain in my knee before and after the second surgery with no avail.I am extremely unhappy with the results of the knee replacement and now, suffer nerve damage and constant extreme pain in my left knee.I was told to reach out to the bbb to report my issue however, i decided to give y¿all a chance to make this right.The pain in my knee is so severe that i can¿t sleep at night nor can i perform normal day to day activities.Update: patient reported a nerve ablation on date unknown.Patient would like to know if x3 insert subject to a recall.
 
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a triathlon insert was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical information by a clinical consultant indicated: "the patient appeared to undergo a revision knee surgery with replacement of the polyethylene increasing the thickness to 16mm for complaints of pain and instability.No sound conclusions may be made due to the lack of medical records.Device or procedure related adverse event: no device related issues were apparent.Root cause and confirmation: a root cause cannot be determined due to a lack of medical information.A revision surgery can be confirmed." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient had a nerve ablation to address pain.A review of the provided medical records by a clinical consultant was performed and could not confirm the reported event due to insufficient information provided.Further information such as pathology reports and pre- and post-operative x-rays as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.The patient is also enquiring if their implants are subject to recall.A search indicated that the subject device is not part of a recall.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
X3 TRIATHLON CS INSERT #3 16MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key16025666
Report Number0002249697-2022-01876
Device Sequence Number7193619
Product Code MBH
UDI-Device Identifier07613327045758
UDI-Public07613327045758
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number5531-G-316
Device Catalogue Number5531G316
Device Lot NumberLEW946
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer12/28/2022
05/03/2024
Initial Report FDA Received Date12/21/2022
Supplement Report FDA Received Date01/21/2023
05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexFemale
Patient Weight70 KG